Alert archive / California / Wind Advisories in 2005

Wind Advisory 5, NWS Medford, OR

November 28, 2005Siskiyou County, California

NWS Medford, OR issued this wind advisory at Nov 28, 2005, 7:59 PM PST for Siskiyou County, California. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2005, 7:59 PM PST (03:59 UTC)
Expired
Nov 29, 2005, 3:00 AM PST
In force
7 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 4.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2005-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2005-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
323 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 290359
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
759 PM PST MON NOV 28 2005

CAZ081-290800-
/O.EXP.KMFR.HW.W.0006.000000T0000Z-051129T0400Z/
/O.NEW.KMFR.WI.Y.0005.051129T0400Z-051129T0800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
759 PM PST MON NOV 28 2005

...HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE
HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING. 

SOUTHEAST WINDS TO 30 MPH CONTINUE IN THE SHASTA VALLEY WITH
GUSTS TO 55 MPH NEAR WEED. WINDS ARE NOW DIMINISHING BEHIND A COLD
FRONT THAT MOVED THROUGH EARLIER THIS EVENING. WINDS IN THE
SHASTA VALLEY WILL BECOME SOUTHWEST AND DECREASE TO 10 TO 20
MPH LATER TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

STOCKTON
2 follow-up statements
000 
WWUS76 KMFR 290754
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1154 PM PST MON NOV 28 2005

CAZ081-291100-
/O.EXT.KMFR.WI.Y.0005.000000T0000Z-051129T1100Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1154 PM PST MON NOV 28 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST TUESDAY...

THE WIND ADVISORY IN EFFECT FOR THE SHASTA VALLEY HAS BEEN
EXTENDED UNTIL 3 AM PST TUESDAY.

SOUTHEAST WINDS TO 30 MPH CONTINUE IN THE SHASTA VALLEY WITH
GUSTS TO 55 MPH NEAR WEED. WINDS ARE DIMINISHING SLOWER THAN
EXPECTED BEHIND A COLD FRONT THAT MOVED THROUGH EARLIER THIS
EVENING. WINDS IN THE SHASTA VALLEY WILL BECOME SOUTHWEST AND
DECREASE TO 10 TO 20 MPH BEFORE SUNRISE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KMFR 291059
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
259 AM PST TUE NOV 29 2005

CAZ081-291200-
/O.EXP.KMFR.WI.Y.0005.000000T0000Z-051129T1100Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
259 AM PST TUE NOV 29 2005

...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

THE WIND ADVISORY FOR THE SHASTA VALLEY WILL EXPIRE AT 3 AM PST
EARLY THIS MORNING. AUTOMATED WEATHER OBSERVATIONS NEAR WEED
INDICATE SOUTHEAST WINDS HAVE DECREASED TO AROUND 25 MPH WITH
GUSTS TO 40 MPH. WINDS WILL CONTINUE TO GRADUALLY DECREASE THIS
MORNING...BECOMING SOUTH AT 15 TO 25 MPH AROUND SUNRISE.

$$

MUNDELL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Nov 28, 3:00 PM PST, 4 hours 59 minutes earlier.

Area forecast discussion, Nov 28, 3:00 PM PST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
300 PM PST MON NOV 28 2005

.SHORT TERM...WINTER STORM CURRENTLY MOVING THROUGH THE CWA WITH
WARNINGS AND ADVISORIES ISSUED TO ACCOUNT FOR INCREASED MOISTURE AND
LOWER SNOW LEVELS WITH THIS SYSTEM. WARNING CONDITIONS ARE
CONTINUING OVER THE MTS OF WESTERN SISKIYOU COUNTY WITH 5 TO 9
INCHES OF ACCUMULATION EXPECTED BY TONIGHT. ADVISORY CONDIDTIONS
EXPECTED IN DOUGLAS CO FOOTHILLS WITH 2 TO 5 INCHES...OVER THE EAST
SIDE ZONES AND CASCADES IN CALIFORNIA WITH 3 TO 6 INCHES...AND THE
CASCADES AND SISKIYOUS WITH 8 TO 14 INCHES. SOME OF THE WESTERN
VALLEYS EVEN GOT IN ON SOME OF THE ACTION WITH SPOTTER SNOW LEVELS
DOWN NEAR 1000 FEET AND AMOUNTS OF 1 TO 4 INCHES. COLD AIR TRAPPED
NEAR SURFACE KEPT SNOW LEVELS FROM RISING MUCH IN THESE AREAS. SNOW
IS BEGINNING TO TAPER OFF TO A SHOWERY REGIME FROM WEST TO
EAST...BUT ADDITIONAL ACCUMULATIONS ARE STILL EXPECTED ABOVE
CRITERIA RATES FOR ALL BUT WESTERN VALLEYS AND SHASTA VALLEY. WINDS
HAVE BEEN IMPRESSIVE ON THE COAST WITH REPORTS NEARING 90 MPH.
SHOWERS WILL CONTINUE THROUGH TUESDAY WITH VORT MAX AND TROUGH
PASSING BY TO THE NORTH...FOLLOWED BY A BRIEF RESPITE WEDNESDAY. A
SIMILAR SYSTEM IS SHAPING UP FOR LATER WEDNESDAY INTO THURSDAY WITH
A WARM AND WET PACIFIC LOW PRESSURE PROGRESSING IN FROM THE WEST
WHILE ANOTHER DEEP TROUGH ROTATES THROUGH FROM THE NORTHWEST.
SURFACE LOW IS PROGGED TO DEEPEN OFF THE COAST AND SWEEP
NORTHEAST...LIKE TODAYS DID.

.LONG TERM...FOR FRIDAY THROUGH THE WEEKEND IT LOOKS LIKE CONTINUED
COOLER AND UNSETTLED WEATHER WITH SYSTEMS ARRIVING FROM THE
NORTHWEST.

BERTEAU/STAVISH

.AVIATION...VFR CONDITIONS TO CHANGE TO AREAS OF IFR CONDITIONS AS A
WARM FRONT APPROACHES FROM THE EASTERN PACIFIC BRINGING WIDESPREAD
RAIN AND LOWERING CLOUDS.

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING FLORENCE TO CA BORDER.
...HIGH WIND WARNING ORZ21-22 UNTIL 300 PM.
...SNOW ADVISORY ORZ23-24-26 UNTIL 300 PM.
...SNOW ADVISORY ORZ25 UNTIL 1000 PM ABOVE 3000 FEET.
...SNOW ADVISORY ORZ26-27 UNTIL 1000 PM.
...SNOW ADVISORY ORZ29-30-31 UNTIL MIDNIGHT.

CA...GALE WARNING OR BORDER TO PT ST GEORGE.
...WINTER STORM WARNING CAZ80-82 UNTIL 800 PM.
...WIND ADVISORY CAZ81 UNTIL 800 PM.
...SNOW ADVISORY CAZ81 UNTIL 800 PM.
...SNOW ADVISORY CAZ83-84-85 UNTIL MIDNIGHT.

&&

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Nov 28, 9:14 AM PST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
914 AM PST MON NOV 28 2005

PZZ350-353-356-370-373-376-291730-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
914 AM PST MON NOV 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

GALE WARNING IN EFFECT TODAY. FOR DETAILS SEE THE COASTAL WATERS
FORECAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ081-083>085-ORZ025-027>031-291730-
CENTRAL AND EASTERN LAKE COUNTY-CENTRAL SISKIYOU COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-KLAMATH BASIN-MODOC COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
SOUTH CENTRAL OREGON CASCADES-
914 AM PST MON NOV 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...

SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT TONIGHT. FOR DETAILS SEE
WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ080-082-291730-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
914 AM PST MON NOV 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

WINTER STORM WARNING IN EFFECT UNTIL 8 PM THIS EVENING. FOR DETAILS
SEE THE WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ORR

In the hours before

Local storm report, Nov 28, 2:21 PM PST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
221 PM PST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 AM     HEAVY SNOW       8 E CHILOQUIN           42.58N 121.70W
11/28/2005  0.0 INCH         KLAMATH            OR   TRAINED SPOTTER

            5 INCHES ON THE GROUND. SNOW IS DIMINISHING

1217 AM     HEAVY RAIN       1 SSW OBRIEN            42.06N 123.71W
11/28/2005  1.06 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            RAINFALL TOTAL SINCE MIDNIGHT

&&

ORR
Local storm report, Nov 28, 2:37 PM PST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
237 PM PST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     NON-TSTM WND DMG 1 W BANDON              43.11N 124.43W
11/28/2005                   COOS               OR   TRAINED SPOTTER

            WIND GUSTS TO 54 MPH, NO DAMAGE.

&&

ORR
Local storm report, Nov 28, 3:28 PM PST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
328 PM PST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HEAVY SNOW       8 E CHILOQUIN           42.58N 121.70W
11/28/2005  8.0 INCH         KLAMATH            OR   TRAINED SPOTTER

            SNOWFALL SINCE 7 AM PST.

&&

ORR
Local storm report, Nov 28, 4:15 PM PST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
415 PM PST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HEAVY RAIN       4 WNW MERLIN            42.53N 123.49W
11/28/2005  1.26 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            24 HOURS ENDING AT 4 PM.

&&

ORR
Local storm report, Nov 28, 4:22 PM PST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
422 PM PST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     NON-TSTM WND DMG 4 SSW WEED              41.36N 122.42W
11/28/2005                   SISKIYOU           CA   TRAINED SPOTTER

            ELEVATION 3950 FEET WIND GUSTS TO 55 MPH. NO DAMAGE.

&&

ORR
Local storm report, Nov 28, 6:38 PM PST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
638 PM PST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HEAVY SNOW       3 SSE MOUNT SHASTA      41.28N 122.30W
11/28/2005  9.0 INCH         SISKIYOU           CA   TRAINED SPOTTER

            12 HOUR AMOUNT. CURRENTLY SNOWING LIGHTLY.

&&

HOLTZ

Nearby

Wind Advisories in California, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.